MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C2060
Medical Device Problem Codes Positioning Failure (1158); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the left subclavian artery using ruby coils.During the procedure, the physician attempted to place a ruby coil, however, the coil would not hold its position due to the high flow of the vessel.Therefore, the ruby coil was removed.The physician then successfully placed a new ruby coil using a lantern delivery microcatheter (lantern).The physician then attempted to reuse the first ruby coil, however felt resistance advancing the ruby coil into the lantern.Therefore, the ruby coil was removed.A new ruby coil was then advanced into the target location; however, it would not safely hold its position due to the high flow in the vessel and, therefore, the coil was removed.The physician then did a contrast injection and decided to end the procedure because the existing embolization was sufficient.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8402107
Report Number3005168196-2019-00429
Device Sequence Number297722
Product Code HCG
UDI-Device Identifier00814548019284
UDI-Public00814548019284
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/06/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2026
Device Catalogue NumberRBY2C2060
Device Lot NumberF83472
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2019
Initial Report FDA Received Date03/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Date Report Sent to FDA01/01/2005